Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 17, NWS Corpus Christi, TX

September 4, 2004Nueces County, Texas

NWS Corpus Christi, TX issued this tornado warning at Sep 4, 2004, 1:47 PM CDT for Nueces County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2004, 1:47 PM CDT (18:47 UTC)
Expired
Sep 4, 2004, 2:15 PM CDT
In force
28 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 11 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 041847
TORCRP
TXC355-041915-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
146 PM CDT SAT SEP 4 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN NUECES COUNTY IN TEXAS

* UNTIL 215 PM CDT

* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER THE CITY
  CORPUS CHRISTI NEAR KOSTORYZ AND GOLLIHAR...MOVING NORTHEAST AT 5
  MPH.

HEAVY RAINFALL FROM THE STORM MAY PRODUCE LOCALIZED FLOODING. DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 2774 9749 2763 9738 2772 9732 2782 9743

$$

TMT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Sep 4, 10:05 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Sep 4, 10:05 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1005 AM CDT SAT SEP 4 2004

.DISCUSSION...VAPOR IMAGERY SHOWS WEAK WAVE MOVING NORTHWARD WHICH
CAUSED CONVECTION NOW STARTING TO EXIT THE NORTHERN CWFA.  STILL
HAVE SOME CONVECTION DEVELOPING IN ITS WAKE OVER THE SOUTHERN
SECTIONS AS WELL AS THE GULFMEX AS ATMOSPHERE REMAINS UNSTABLE WITH
LITTLE CAP.  SHOULD SEE MORE ACTIVITY THIS AFTERNOON AS DAYTIME
HEATING PROGRESSES.  SOME DRIER AIR OUT TO THE WEST COULD PRECLUDE
SOME CONVECTION OUT THERE AS EXPECT A WEAK SEA BREEZE DUE TO THE
COOLER INLAND TEMPERATURES SO MAY GO SLIGHTLY LOWER ON POPS FOR THE
AFTERNOON OUT TO THE WEST.  OTHERWISE POPS LOOK REASONABLE.  CLOUDS
WILL KEEP TEMPS DOWN THIS AFTERNOON BUT DO EXPECT WARMER TEMPERATURE
THAN YESTERDAY AS WE SHOULD SEE A BIT MORE SUN THOUGH CONDITIONS
WILL REMAIN MOSTLY CLOUDY.  WILL KICK UP TEMPS A DEGREE OR SO OVER
THE AREA EXCEPT VCT WHERE TEMPS WILL STRUGGLE THE MOST TO RISE.
SHOULD SEE MAINLY EAST OR SOUTHEAST WINDS AS FORECAST INDICATES.  NO
CHANGES TO LATTER PERIODS AT THIS TIME AS WOULD LIKE TO SEE NEW
MODEL RUNS BEFORE MAKING ANY CHANGES.

&&

86/GW
Hazardous weather outlook, Sep 4, 6:00 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT SAT SEP 4 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051000-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
600 AM CDT SAT SEP 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO SOUTH TEXAS TODAY. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE ACROSS MAINLY THE INLAND PORTIONS OF THE COASTAL BEND...
WEST OF A KINGSVILLE TO SINTON TO PORT LAVACA LINE. ISOLATED RAINFALL
AMOUNTS OF AROUND 2 INCHES WILL BE POSSIBLE ACROSS THIS AREA.
THIS AMOUNT OF RAINFALL MAY PRODUCE LOCALIZED PONDING OF LOW LYING
AREAS.  ON AVERAGE...MOST AREAS ACROSS THE COASTAL BEND WILL RECEIVE
ONE INCH OR LESS. THE COVERAGE AND INTENSITY OF PRECIPITATION IS
EXPECTED TO DIMINISH TONIGHT DUE TO THE LOSS OF DAYTIME HEATING AND
THE PASSAGE OF AN UPPER LEVEL DISTURBANCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY
ACROSS SOUTH TEXAS.  SOME OF THESE THUNDERSTORMS WILL CONTAIN
LOCALLY HEAVY RAINFALL.  OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/MB

In the hours before

Special weather statement, Sep 4, 1:34 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
134 PM CDT SAT SEP 4 2004

TXZ243-041930-

ARANSAS-NUECES-
134 PM CDT SAT SEP 4 2004

AT 134 PM CDT...LAW ENFORCEMENT OFFICIALS AND THE PUBLIC HAVE
REPORTED FUNNEL CLOUDS OVER NUECES COUNTY...INCLUDING THE CITY OF
CORPUS CHRISTI.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED
AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 1:06 PM CDTFlash Flood WarningCRPNueces114 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.